In Reply We thank Wang et al and Lipner and Scher for their interest in our study and agree with both groups about other potential consequences of terbinafine use.1 Our analysis of the adverse effects of terbinafine included only hepatic manifestations, given the US Food and Drug Administration and package insert recommendations to check transaminases prior to initiation of therapy and the availability of reliable incidence statistics from the National Library of Medicine LiverTox database. The other adverse effects mentioned by Wang et al and Lipner and Scher are certainly important; incidence statistics are not available for those adverse events, however, limiting our ability to perform a similar analysis. Nevertheless, we emphasize shared decision making with patients before prescribing systemic medications with the potential for idiosyncratic adverse drug reactions.
Mikailov A, Joyce C, Mostaghimi A. Confirmatory Testing for Onychomycosis—Reply. JAMA Dermatol. 2016;152(7):848-849. doi:10.1001/jamadermatol.2016.0784